Is it possible to lose surface antigen after only 12 weeks of peg-IFN? I’m in the AB-729 study, did the trial/AB medication for 6 months and now was randomized to the lowest arm, which is maintaining my TAF (been on for many years) and IFN for only 12 weeks. Every study out there has IFN for standard 48 weeks when reading online, so was really bummed about the 12 weeks. Ive only had 2 doses (180mg IFN) but so far have not had any bad side effects.
Lastly, since I’m doing well so far is there any changes study doctor can ask trial if I can have more time on IFN (2 arms in this study have IFN for 24 weeks). I wouldn’t think so, just bummed I can’t get more time to try and kick the HbsAg for good! I’ve had hbsag my whole life, almost 50 y/o and genotype A. Thanks!
I was curious from which hospital the said doctor was who recommended you to try pegIFN?
I was also amazed that you seemed to take his/her recommendation within a very short period of time. Have you looked into the pro & con of pegIFN before deciding to use it?
Apologies to @availlant and followers of this post for off topic.
The doctor recommended to me is from a hospital in Shenzhen, China. Before receiving PegIN, I had already understood its advantages and disadvantages, mainly muscle pain in the body and economic burden, which I can accept. My goal is to reduce my HBsAg through this drug, so I quickly accepted this treatment plan. Now I have used PegIN 6 times and my HBsAg has decreased by 40% after using it 4 times, Now HBsAg (2200 IU/ml).
Dear @HealthExperts @PharmacyExperts,
After 40 jabs of peginterferon, I just had to stop. The weakness, loss of appetite, mental health became unbearable.
Now, I am having to deal with new challenges, including general feeling of sadness, mood issues etc and also weakness. Not much help comes from health care around me as they have limited understanding and management of post pegasys treatment related issues.
Any advice on this matter will help.
I have been off peginterferon for 2 months but my side effects impacts my daily routine, eg, mood swings, anxiety, loss of appetite, hoarse voice etc.
My Fibroscan is OK plus blood tests as at March 2023.
How have others dealt with same?
Any expert advice @PharmacyExperts, @ScienceExperts, @HealthfulD ?
These are the typical IFN-related side effects…they normally improve after 2-3 weeks of therapy…if not, and if IFN is not effective, reduce the dose or discontinue pegIFN….
Prof. Pietro Lampertico, MD, PhD
Full Professor of Gastroenterology
Head of Gastroenterology and Hepatology Division Fondazione IRCCS Ca’ Granda Ospedale Maggiore Policlinico Università di Milano Via Francesco Sforza 35
Sorry to hear about your experiences with interferon. If you are having these symptoms even off treatment, it is important to talk to your doctor about them and see if it is something else apart from the hep B that is driving this.
Sorry could not be of more help, but maybe others with interferon experiences can (@3kids4me, @Tamron, @labu, @Suresh786 @Listowel @Eastwood37 @kk9)?
So, after stopping peginterferon, some 2 months ago, I just did some test and it came up that my TSH was about 100.this was after complaining severally about mood issues and my doc decided to check my thyroid. Ultrasound of neck revealed round echogenic mass (6.9x9.0mm). No discreet lymph nodes seen.
I do hope if any medication is given, this does not interfere with my tenofovir.
Any advice for consideration on treat of the thyroid issue?
Thanks in advance.